What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 27, 12:18 PM EST, 42 minutes earlier.
Area forecast discussion, Jul 27, 12:18 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
118 PM EDT Mon Jul 27 2020
.SYNOPSIS...
Issued at 724 AM EDT Mon Jul 27 2020
A cold front will bring chances for showers and thunderstorms to
the area today, especially south of highway 24 this afternoon and
evening. Highs will be in the 80s. Lows tonight will be in the
60s.
&&
.UPDATE...
Issued at 1014 AM EDT Mon Jul 27 2020
Overall forecast still largely on track. Old outflow boundary
currently draped across our central CWA with a few showers
percolating just north. Mainly sunny skies in our southeast and
with dewpoints in solid mid 70s...this remains the area to watch
for stronger storms this afternoon. Overall poor synoptic setup
previously discussed remains valid but latest hi-res CAM's suggest
a few stronger updrafts may develop in our SE in the 19-23Z window
as MLCAPE values climb above 1500 J/kg with front approaching. No
threat for severe weather north of US-24 but there is a nonzero
threat for counties along/south of US-24. Isolated damaging winds
and heavy rain are still the main concerns with any stronger
multicell clusters that manage to develop. Storms will dissipate
and shift southeast by 00Z though a few showers may remain.
&&
.SHORT TERM...(Today and Tonight)
Issued at 309 AM EDT Mon Jul 27 2020
As expected convective evolution overnight complicates near term
fcst into this aftn. Outflow density current from last evening srn
WI/nrn IL convection had settled into cntrl zones as of 3 am and
may support brief yet isolated redevelopment prior to daybreak ahead
of lagged prefrontal trough through nrn IL.
Thereafter prefrontal trough will overtake and composite in with
outflow leftover through srn zones and will be the main driver for
aftn storms. Spectrum of cam solutions mostly similar with
development generally confined to areas south of US 24 yet some
small timing differences do exist. More isolated development
possible yet unlikely in no mans land (nrn/cntrl zones) inbetween
prefrontal through and late arriving, weak cold front. Warm start
and decaying srn flank of dirty cirrus shield overhead should
promote most favorable sfc based destabilization trend through this
morning far south with storm primary storm init after the noon hour.
Areas further north will languish where clouds persist longer.
Otherwise lagging/slower cold front looks to sharpen ahead of upper
wave crest this evening which may spark isolated storms for a time
across sw-srn zones. Will lag pops a bit further into wrn
zones to account. Good post frontal drying then follows overnight
into Tue.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 309 AM EDT Mon Jul 27 2020
Tail of secondary vigorous sw digging through base of James Bay
centered upper low may pose risk for showers through srn MI within
srn flank of low level baroclinic zone. However bulk of guidance
signal remains separated well north through cntrl MI although
extrapolation of some cams would indicate this potential may clip as
far south as nrn IN overnight Tue into Wed am. Will entertain blend
here as a hedge.
Much of the remainder of the period looks dry and quiet with
seasonable temps given neutral thermally advective regime between se
Canada upper trough and new sys that develops through the cntrl
plains late week. However plains sys does pose some potential issues
by late weekend timed with newd turn somewhere into the lakes/OH
valley. Wrn reach of this deep sys is bookended and exemplified
by drought busting 12/00Z EC scenario late Sat-late Mon while
GFS/GEM remain suppressed south and turn later further east.
Regardless it would be unwise to not temper aggressive pop happy
blend here late period as se Canada mean troughing has a long
running tendency to hold deeper/longer than implied in model
guidance and of which follows along GFS/GEM fcst lines.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 111 PM EDT Mon Jul 27 2020
Extensive low cloud cover (mainly MVFR with pockets of IFR) will
persist at KSBN for the next several hours. Main cold front and
the end of any precip chances still back from SE WI into NW IL
moving SE. Until this passes can't rule out a shower or an even
smaller chance of a storm. However, better instability has shifted
SE of the site so removed any mention of thunder (but will
monitor trends).
At KFWA, more unstable conditions are in place with a storm now
just east of the airport. Can't rule out some additional storms
developing or moving in from the west over the next couple of
hours so have kept a temp mention through 21Z with some lingering
showers eventually plaguing the site much like KSBN.
Prior to 00Z the main front should bring clear skies to KSBN and
within a few hours after for KFWA with VFR conditions then
expected the remainder of the period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...AGD
SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 27, 9:18 AM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1018 AM EDT Mon Jul 27 2020
INZ018-020-022>027-032>034-OHZ004-005-015-016-024-025-281430-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
1018 AM EDT Mon Jul 27 2020
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are expected this afternoon. The severe weather risk
is low but a few isolated strong storms are possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ004>009-012>017-MIZ078>081-OHZ001-002-281430-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-
1018 AM EDT Mon Jul 27 2020 /918 AM CDT Mon Jul 27 2020/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
An isolated storm is possible today. No severe weather is expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ003-MIZ077-281430-
La Porte-Berrien-
1018 AM EDT Mon Jul 27 2020 /918 AM CDT Mon Jul 27 2020/
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
An isolated thunderstorm is possible this morning. No severe weather
is expected.
Hazardous swimming conditions are possible on Lake Michigan beaches
in Berrien county today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous swimming conditions are possible on Lake Michigan beaches
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-281430-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1018 AM EDT Mon Jul 27 2020
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 27, 11:41 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1241 PM EDT Mon Jul 27 2020
INZ017-018-023>026-OHZ015-271730-
Miami-Wabash-Whitley-Huntington-Wells-Allen-Paulding-
1241 PM EDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALLEN...
CENTRAL WABASH...SOUTHEASTERN WHITLEY...HUNTINGTON...NORTHEASTERN
WELLS...CENTRAL MIAMI AND WEST CENTRAL PAULDING COUNTIES...
At 1239 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Columbia City to 6 miles
south of North Manchester to near Mexico. Movement was east at 30
mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Fort Wayne, Huntington, New Haven, Wabash, Ossian, Woodburn, Payne,
Andrews, Markle, Mexico, Aboite, Middletown, Roanoke, Zanesville,
Erie, Lagro, Laud, Yoder, Edgerton In Allen County and Zulu.
This includes the following highways...
Interstate 469 between mile markers 0 and 23.
Interstate 69 in Indiana between mile markers 284 and 309.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4082 8617 4084 8617 4090 8585 4111 8545
4114 8460 4092 8504 4092 8507 4090 8507
4075 8554
TIME...MOT...LOC 1639Z 270DEG 28KT 4107 8547 4091 8578 4085 8608
HAIL...0.25
WIND...40MPH
PBMSpecial weather statement, Jul 27, 12:26 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
126 PM EDT Mon Jul 27 2020
INZ034-271800-
Jay-
126 PM EDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JAY COUNTY...
At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Coldwater to near
Portland to near Matthews. Movement was east at 20 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Portland, Dunkirk, Redkey, Westchester, Salamonia, Brice, Como,
Bellfountain, College Corner, Boundary City, Liber, Blaine, Collett,
Bluff Point, Powers and New Mount Pleasant.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 8522 4039 8513 4056 8480 4031 8481
4031 8522
TIME...MOT...LOC 1725Z 265DEG 19KT 4057 8473 4040 8506 4034 8550
HAIL...0.25
WIND...50MPH
PBMSpecial weather statement, Jul 27, 12:46 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
146 PM EDT Mon Jul 27 2020
OHZ015-024-271830-
Van Wert-Paulding-
146 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PAULDING AND NORTHERN
VAN WERT COUNTIES...
At 145 PM EDT, a strong thunderstorm was located near Convoy, or 10
miles northwest of Van Wert, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Van Wert, Convoy, Grover Hill, Scott, Haviland, Mcgill, Wetzel,
Mandale, Tipton, Roselms and Cavett.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 8436 4099 8440 4090 8440 4090 8439
4088 8440 4088 8477 4106 8480 4108 8434
4105 8434
TIME...MOT...LOC 1745Z 269DEG 22KT 4099 8469
HAIL...0.25
WIND...50MPH
PBMSpecial weather statement, Jul 27, 12:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
151 PM EDT Mon Jul 27 2020
OHZ024-025-271830-
Allen-Van Wert-
151 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VAN WERT AND ALLEN
COUNTIES...
At 151 PM EDT, a strong thunderstorm was located over Spencerville In
Allen County, or 8 miles south of Delphos, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Lima, Bluffton, Fort Shawnee, Spencerville, Elida, Spencerville In
Allen County, Cairo, Harrod, Beaverdam, Venedocia, Elgin, Yoder,
Conant, Westminster, Hume, Slabtown, Monticello, Gomer, Rousculp and
Southworth.
This includes Interstate 75 between mile markers 119 and 140.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4068 8446 4073 8446 4073 8449 4079 8450
4086 8414 4086 8411 4087 8411 4091 8390
4079 8388 4065 8388
TIME...MOT...LOC 1751Z 260DEG 26KT 4072 8439
HAIL...0.25
WIND...50MPH
PBM